• my chemo is causing horrible acid reflux. i am taking sucralfate and aciphex and i continue to suffer every day. i had an endiscopy and ever

    Asked by Bellamore on Thursday, June 7, 2012

    my chemo is causing horrible acid reflux. i am taking sucralfate and aciphex and i continue to suffer every day. i had an endiscopy and ever

    thing looked "normal". Is acid reflux a common side effect and does anyone have any successful treatments?

    8 Answers from the Community

    8 answers
    • nancyjac's Avatar
      nancyjac

      Yes it is a common side effect. I took Omeprasole and it managed it pretty well.

      over 5 years ago
    • mspinkladybug's Avatar
      mspinkladybug

      Yes I had to end up having the dr put me on nexium twice a day for it good luck

      over 5 years ago
    • jerseygirl1957's Avatar
      jerseygirl1957

      Yes it is very common and my doctor gave me Protonix DR 40mg and I work real good...as soon as I take it within 20min. It's working

      over 5 years ago
    • Jeannie's Avatar
      Jeannie

      Yes, my oncologist prescribed pepcid 20 mg twice a day before I even started chemo. I just went off of it as I am not on chemo anymore and I haven't had any problems with reflux before chemo and now after.

      over 5 years ago
    • MarnieC's Avatar
      MarnieC

      Bellamore: Your question inspired me to write today's blog post and you can find that here: http://marnieclark.com/ways-to-combat-acid-reflux/
      You can always choose to go the drug route (sometimes that's easier) but it often doesn't get to the root of the problem, which is excess acidity in your body. My blog talks about the natural ways to combat acid reflux. Hope it helps (((hugs)))!

      over 5 years ago
    • nancyjac's Avatar
      nancyjac

      Unfortunately, there is nothing natural about cancer. Chemotherapy drugs are potent and toxic poisons that destroy cells and cause a myriad of side effects. But they do often save lives and cure cancer. I would agree that for someone who has chronic acid reflux disease due to diet, changing one's diet is the way to go for a systemic solution to a chronic problem. But that is not why chemo patients get acid reflux, heartburn, indigestion, etc. It is a temporary side effect of chemo drugs that a change in diet isn't going to fix, especially not in the short term.

      over 5 years ago
    • MarnieC's Avatar
      MarnieC

      Hi nancyjac - thanks for your comments. I would just add that while I was on chemotherapy, eating differently was hugely beneficial to me and totally negated the acid reflux that I had. I totally get the point you're trying to make about the chemo drugs causing acid reflux (not the diet) but it actually does make a difference to seek out a more alkaline diet during chemotherapy. Hugs!

      over 5 years ago
    • BobbiW's Avatar
      BobbiW

      I also am taking prescription strength Omeprasole every morning and that has helped pretty much. When needed, after eating something that doesn't seem to agree with my digestion and the acid reflux comes back during the day, I take 1 tablet of Extra Strength GasX or Extra Strength Tums.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more intrahepatic, bile duct cancer questions.  Also, don't forget to check out our Intrahepatic, Bile Duct Cancer page.